MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® FOLEY CATHETER SILICONE COATED

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® FOLEY CATHETER SILICONE COATED
Catalog Number 0167V24S
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be user related (example: contact with sharp object)/mechanical failure/operator error.A potential root cause for this failure mode could be due to blister ply (sac tearing) caused by high mechanical stability time of incoming latex.Based on information in the fmea, the risk of this failure is medium.Current controls in place are adequate to mitigate this failure mode.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Sterile: unless package has been opened or damaged.Warning: do not use ointments or lubricants having a petroleum base.They will damage latex and may burst balloon.Do not aspirate urine through the drainage funnel wall.Single use only.Do not desterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol." this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the water leaked from the balloon area of the foley catheter.Per follow up information received via ibc on 26aug2024, stated that the water balloon did not rupture.

Brand Name
BARDEX® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20126293
Report Number1018233-2024-05372
Device Sequence Number7462258
Product Code KOD
UDI-Device Identifier00801741019241
UDI-Public(01)00801741019241
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0167V24S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown